Alert archive / Ohio / Wind Advisories in 2008
Wind Advisory 7, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 14, 2008, 3:50 AM EST for 9 counties in Kentucky; 18 counties in Ohio; 8 counties in Indiana. It took effect at Dec 14, 2008, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 14, 2008, 12:00 PM EST
- Expired
- Dec 14, 2008, 6:45 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
All 35 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 140850 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 350 AM EST SUN DEC 14 2008 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-141700- /O.NEW.KILN.WI.Y.0007.081214T1700Z-081215T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...KENTON... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE... PIQUA...URBANA...SPRINGFIELD...EATON...DAYTON...XENIA... HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN 350 AM EST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE WESTERN GREAT LAKES. THE WINDS WILL DECREASE SOME OVERNIGHT...BUT WILL REMAIN BREEZY THROUGH MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
3 follow-up statements
000 WWUS71 KILN 141642 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1142 AM EST SUN DEC 14 2008 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-150045- /O.CON.KILN.WI.Y.0007.081214T1700Z-081215T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...KENTON... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE... PIQUA...URBANA...SPRINGFIELD...EATON...DAYTON...XENIA... HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN 1142 AM EST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON ARE EXPECTED...AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE WESTERN GREAT LAKES. THE WINDS WILL REMAIN BREEZY THROUGH MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ RYAN
000 WWUS71 KILN 142112 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EST SUN DEC 14 2008 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-150500- /O.CON.KILN.WI.Y.0007.000000T0000Z-081215T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...KENTON... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE... PIQUA...URBANA...SPRINGFIELD...EATON...DAYTON...XENIA... HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN 412 PM EST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHERLY WINDS AT 15 TO 25 MPH WITH GUSTS NEAR 45 MPH ARE POSSIBLE THROUGH THIS EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE WESTERN GREAT LAKES. THE WINDS WILL REMAIN BREEZY THROUGH MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 142345 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 645 PM EST SUN DEC 14 2008 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-150045- /O.CAN.KILN.WI.Y.0007.000000T0000Z-081215T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...KENTON... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE... PIQUA...URBANA...SPRINGFIELD...EATON...DAYTON...XENIA... HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN 645 PM EST SUN DEC 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL PERSIST THIS EVENING. WINDS MAY BRIEFLY GUST AROUND 40 MPH LATE TONIGHT AND MONDAY MORNING AS A COLD FRONT PASSES ACROSS THE REGION. THESE VALUES ARE BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. SINCE CONDITIONS WILL STILL BE WINDY...UNSECURED LIGHT ITEMS MAY BE SUSCEPTIBLE OF BLOWING OVER. TAKE PRECAUTIONS NOW TO SECURE THOSE ITEMS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:55 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 14, 12:55 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1255 AM EST SUN DEC 14 2008 .SYNOPSIS... A STRONG SOUTHERLY FLOW AROUND EAST COAST HIGH PRESSURE WILL PROVIDE DRY AND SEASONABLY MILD WEATHER TONIGHT AND SUNDAY. MOISTURE AND BRISK WINDS WILL ACCOMPANY A COLD FRONT WHEN IT CROSSES THE AREA ON MONDAY. ANOTHER WAVE OF LOW PRESSURE WILL AFFECT THE REGION ON TUESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... OPTED TO THROW IN A CHANCE OF SPRINKLES OVERNIGHT FOR THE WESTERN HALF OF THE CWA...WITH A FEW REPORTS OF VERY LIGHT PRECIP OVER INDIANA OVER THE PAST COUPLE OF HOURS. SEEMS TO BE ASSOCIATED WITH SOME ISENTROPIC LIFT WITH A LITTLE TONGUE OF MOISTURE...JUST ENOUGH TO BREAK THROUGH THE DRY LOW LEVEL AIR AND PUT A FEW DROPS ON THE WINDSHIELD. A LITTLE MORE CLEARING BEHIND THE BATCH OF MID CLOUDS...WITH THE BACK EDGE CURRENTLY ALONG THE INDIANA/ILLINOIS BORDER AND HEADING EAST. ACCOUNTED FOR THIS WITH SOME EXTRA CLEARING IN THE WEST/SOUTHWEST...AND LOWERED TEMPS BY JUST A DEGREE OR TWO IN THE SAME PLACE. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... A MOSTLY CLOUDY BREEZY AND RATHER MILD DAY IS IN STORE FOR SUNDAY. THERE IS A LOW CHANCE FOR SHOWERS IN NORTHWEST COUNTIES IN THE AFTERNOON AS MOISTURE ASSOCIATED WITH THE FRONT CREEPS EASTWARD. THE MAIN STORY WILL BE WINDS...WHICH WILL GUST CLOSE TO 40 MPH. IT APPEARS WE WILL BE JUST UNDER ADVISORY CRITERIA...SO HAVE DECIDED AGAINST ISSUING A WIND ADVISORY FOR NOW. WINDS WILL CONTINUE TO BE STRONG AS THE FRONT APPROACHES ON SUNDAY NIGHT. SHOWERS WILL BECOME NUMEROUS BY MONDAY MORNING...WITH ALL LOCATIONS EXPECTED TO RECEIVE A FAIRLY GOOD SOAKING ON MONDAY AS THE FRONT MOVES THROUGH. RAIN SHOWERS WILL TRANSITION TO SNOW SHOWERS MONDAY NIGHT...WITH LITTLE ACCUMULATION EXPECTED IN THE REGIME OF DIMINISHING MOISTURE. TEMPERATURES WILL RISE INTO THE UPPER 40S TO MID 50S ON SUNDAY...WITH MILD 40S FOR LOWS SUNDAY NIGHT. HIGHS ON MONDAY WILL BE TRIMMED BACK INTO THE LOW TO MID 40S IN THE WEST BY SHOWERS AND COLD ADVECTION. MOST LOCATIONS WILL SEE READINGS FALL TO THE NEAR NORMAL 20S ON MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS COLD AIR CONTINUES TO SPILL IN THE FA BEHIND THE CDFNT MONDAY NIGHT...PCPN WILL CHANGE TO SNOW OR A RAIN/SNOW MIX. FRONT STALLS IN KY/WV LATE MONDAY NIGHT. BOTH ECMWF AND GFS ARE SHOWING A WAV ON FRONT FOR TUE...WITH THICKNESSES PUSHING BACK TO THE N. THICKNESSES ARE WARM ENUF FOR PCPN TO CHANGE BACK TO RAIN IN THE S AND A SN/RA MIX IN THE N. GFS IS STRONGER WITH SFC LOW THAT PUSHES ACRS THE REGION TUE NGT. WENT CLOSER TO THE WEAKER ECMWF. GFS TRIES TO PUSH ANOTHER WAV N ON WED. STAYED WITH THE ECMWF SOLUTION OF A STRONGER HIGH OVER THE OH VLY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED OVER THE OHIO VALLEY FOR THE NEXT 24 HOURS. LOW LEVEL JET AHEAD OF A STRONG CYCLONE OVER THE UPPER MIDWEST WILL PRODUCE LOW LEVEL WIND SHEAR FOR MUCH OF THE OHIO VALLEY UNTIL SURFACE WINDS PICK UP DURING THE DAYLIGHT HOURS. DO NOT THINK THAT THE EASTERN CWA AND TAFS AT CMH/LCK WILL SEE AS STRONG OF A GRADIENT BUT WILL REMAIN UNDER THE LLJET...KEEPING WIND SHEAR A THREAT FOR A WHILE LONGER HERE. AS WINDS SHIFT IMMEDIATELY AHEAD OF THE FRONT EARLY MONDAY THERE SHOULD BE A LOWER CIG DECK AOA 2KFT. OUTLOOK...MVFR CIGS/VSBYS POSSIBLE MONDAY AND MONDAY NIGHT AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...HATZOS SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...FRANKS
Hazardous weather outlook, Dec 13, 4:55 AM EST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EST SAT DEC 13 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>045- 051>054-060>062-070>072-077-078-141000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI- CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 455 AM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL MOVE FROM THE PLAINS TO THE UPPER MIDWEST DURING THE DAY ON SUNDAY. AS THIS HAPPENS...GUSTY WINDS OVER THE OHIO VALLEY WILL OCCUR...PARTICULARLY BETWEEN 11 AM AND 5 PM WHERE GUSTS TO 40 MPH ARE EXPECTED. THESE GUSTS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE...AND COULD CAUSE BRANCHES AND STRESSED TREES TO FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ097>100-OHZ046-055-056-063>065-073-074-079>082-088-141000- BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 455 AM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL MOVE FROM THE PLAINS TO THE UPPER MIDWEST DURING THE DAY ON SUNDAY. AS THIS HAPPENS...GUSTY WINDS OVER THE OHIO VALLEY WILL OCCUR...PARTICULARLY BETWEEN NOON AND 5 PM WHERE GUSTS TO 35 MPH ARE EXPECTED. THESE GUSTS MAY CAUSE UNSECURED OBJECTS TO BECOME AIRBORNE...AND COULD CAUSE BRANCHES AND STRESSED TREES TO FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.